Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Minimal covers and hyperdegrees

Author: Stephen G. Simpson
Journal: Trans. Amer. Math. Soc. 209 (1975), 45-64
MSC: Primary 02F30
MathSciNet review: 0392534
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Every hyperdegree at or above that of Kleene’s $O$ is the hyperjump and the supremum of two minimal hyperdegrees (Theorem 3.1). There is a nonempty $\Sigma _1^1$ class of number-theoretic predicates each of which has minimal hyperdegree (Theorem 4.7). If $V = L$ or a generic extension of $L$, then there are arbitrarily large hyperdegrees which are not minimal over any hyperdegree (Theorems 5.1, 5.2). If ${O^\# }$ exists, then there is a hyperdegree such that every larger hyperdegree is minimal over some hyperdegree (Theorem 5.4). Several other theorems on hyperdegrees and degrees of nonconstructibility are presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02F30

Retrieve articles in all journals with MSC: 02F30

Additional Information

Keywords: Hyperdegrees, hyperjump, degrees of unsolvability, Turing degrees, constructible sets, sharp operation
Article copyright: © Copyright 1975 American Mathematical Society